MAUDE Adverse Event Report: OSCOR INC. DESTINO¿ REACH STEERABLE GUIDING SHEATH; INTRODUCER, CATHETER

OSCOR INC. DESTINO¿ REACH STEERABLE GUIDING SHEATH; INTRODUCER, CATHETER
Model Number DCR1007322
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/25/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Conclusion not yet available, evaluation in process.A follow-up will be submitted as soon as the investigation is complete.Oscor inc.Is submitting the above report to comply with 21 cfr part 803, the medical device reporting regulation.The report is based upon information obtained by oscor inc.Which the company may not have been able to investigate or verify prior to the date the report was required by fda.This report does not constitute an admission that the device, oscor inc., or its employees, caused or contributed to the event described in this report.Nor does this report reflect a conclusion by fda, oscor inc., or its employees, that the report constitutes an admission that the device, oscor inc., or its employees caused or contributed to the event described in this report.
 
Event or Problem Description
It was reported an oscor destino 10f was not functioning properly.On (b)(6)2023 additional information was received that an oscor sheath was used during a case with fenestrated evar.The sheath handle started leaking after the first fenestration was performed.The device was used in combination with the adjunct that is normally used in a fevar case (catheters, wires, stent grafts).There was a delay in the procedure, however the minutes are unknown.The procedure was completed successfully, when another product was opened and used.There is no injury to the patient.
 
Additional Manufacturer Narrative
The device was used in treatment.One 10f destino reach steerable guiding sheath was received with the dilator.There were no other accessories.Blood was found on and inside the sheath and dilator.According to the event description summary, the sheath handle started leaking after the first fenestration was performed.Catheters, wires and stent grafts were used in conjunction with the sheath, and it was not possible to get anything into/through the hub after they adjusted the steering.During the decontamination process, the sheath leaked immediately from under the handle when water was flushed through the sideport tubing assembly with a syringe.It was also found that the dilator would only pass through the sheath approximately 12cm.The handle was removed in order to find the location of the leak.The leakage/obstruction site was found approximately 12cm from the usable length of the sheath.Returned device analysis revealed the sheath leaked under the handle.After removal of the handle, a break in the sheath shaft was found.Potential causes could be due to unusual tortuous anatomy or possible excessive insertion/withdrawal force of the devices used throughout the procedure.However, the most probable cause of leakage is the torqueing of the handle while devices were placed in a deflected state while resistance was felt.This caused the sheath shaft to break under the handle and subsequently lead to leakage.The exact root cause cannot be determined.No manufacturing rejects or anomalies of this type were recorded in the device history record.The steerable guiding sheath passed all in-process and qa final inspection steps before shipping to the customer, including visual, dimensional, mechanical and leak testing.Per procedure destino steerable guiding sheath in-process and final inspection: inspection for obstruction.Sample size: 100%.Insert the tooling of appropriate size into proximal hubbed end of the shaft to assure inner lumen is free of any obstructs material.The tooling should pass smoothly without resistance through the proximal end of the shaft all the way through until it is protruding at distal tip.The leak test is performed according to procedure based on available leak tester.The leak test is performed by manufacturing personnel 100% and is observed by quality assurance personnel at an aql level.The instructions for use (ifu) informs the user: avoid subjecting the device to unusual stresses.Handle the steerable sheath with care at all times.Do not deflect the sheath with dilator or with the device inserted.Do not force the steerable sheath assembly if significant resistance is encountered during the insertion or passage.If resistance is encountered, determine the cause and correct before continuing the procedure.When in the deflected position, the steerable guiding sheath should not be rotated while encountering resistance since that could severely damage the vessel, heart chamber, or anatomy of the patient.No further follow-up is required.Based on the investigation, a capa is not required as findings did not identify a design, labeling or manufacturing non-conformity.In addition, there was no new failure mode identified and the risk remains acceptable.The event will be re-evaluated if additional information becomes available.Oscor will continue to monitor this event type and risk.Oscor inc.Is submitting the above report to comply with 21 cfr part 803, the medical device reporting regulation.The report is based upon information obtained by oscor inc.Which the company may not have been able to investigate or verify prior to the date the report was required by fda.This report does not constitute an admission that the device, oscor inc., or its employees, caused or contributed to the event described in this report.Nor does this report reflect a conclusion by fda, oscor inc., or its employees, that the report constitutes an admission that the device, oscor inc., or its employees caused or contributed to the event described in this report.

Brand Name
DESTINO¿ REACH STEERABLE GUIDING SHEATH
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
OSCOR INC.
3816 desoto blvd.
palm harbor FL 34683
Manufacturer (Section G)
OSCOR INC.
3816 desoto blvd.
palm harbor FL 34683
Manufacturer Contact
daniel naut
3816 desoto blvd.
palm harbor, FL 34683
7279372511
MDR Report Key17078738
Report Number1035166-2023-00064
Device Sequence Number20398184
Product Code DYB
UDI-Device Identifier00885672007638
UDI-Public00885672007638
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K151951
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/01/2025
Device Model NumberDCR1007322
Device Catalogue NumberDCR1007322
Device Lot NumberDP-15915
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/24/2023
Supplement Date Received by Manufacturer09/05/2023
Initial Report FDA Received Date06/07/2023
Supplement Report FDA Received Date09/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/20/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown